New Friends

By debijane Latest Reply 2014-08-25 17:03:13 -0500
Started 2014-08-24 17:11:34 -0500

Well to my new friends here:

I became diabetic about 10 years ago
I was very unhealthy. Never took time to - ate what my kids/Grandkids ate. I wasn't active either all leads to out of control sugars
So I got on a kick of dieting (extreme) bought a gadget to let me know if I met my "goal" for the day STEPS. If it was 10:00 pm I did the Wii Fit to finish up steps
Long story short my sugar was bottoming out. I found myself going in a closing tunnel. I was in a store. I was trying to find their Gatorade cooler. I was close to passing out (I don't know why someone didn't help me). Well I drank half of bottle shaking so bad crying. Didn't know what was happening!
Second time I was sitting in chair. Got really nauseous. Got REALLY sweaty. Husband said u meds to go to the ER. I agreed. Well on the way there I Thot maybe it was my sugar. But it was also heart attack symptoms. Well the crackers in my purse helped long story short after many heart tests the cardiologist said I recommend a heart cath!?!? Went through it came out fine. Guess what my conclusion was. LOW BLOOD SUGAR!!
It has happened two more times. But I know the feeling so I carry bars with me
My Dr said high blood sugar is forgiving but low blood sugar isn't. Very true
It was low carb dieting. When you exercise you need carbs my opinion!!!

5 replies

Glucerna 2014-08-25 17:03:13 -0500 Report

If you haven't met with a diabetes educator, ask your doctor for a referral. They'll teach you about food choices, exercise, medications, and everything you need to know to manage diabetes. Learning how to prevent low blood sugars plus knowing how to treat them is important as you've discovered. The more information and knowledge you have, the better you'll be able to manage diabetes. ~Lynn @Glucerna

GabbyPA 2014-08-25 06:27:39 -0500 Report

Always take some fast acting sugars with you when you exercise. You also don't want to exercise if you are below 100 (or over 300) when you start. You want to be a little higher so your body has something to use up. I am glad you made it through, though it was a rough ride.

deewoelling 2014-08-24 17:27:43 -0500 Report

every good debijane,,,,i also know the signs of low blood sugar, light-headiness and the shakes when that happens grab some OJ,, once it happened when i was driving that is some scary stuff i had to pullover to eat

Next Discussion: Diabetes/migraines »